MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM1510F
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic ventral hernia repair, during insertion into patient and using the absorbatack to fixate mesh onto the abdominal wall, a hole was shot in the mesh, resulting in a tack in the abdominal wall but no fixation for the mesh.The tack from the absorbatack shot a hole in the mesh.The device remains implanted.No injury to the patient.Tacks were fired normally from the device.The surgeon managed to fixate the mesh after the issue occurred.The surgeon succeeded in fixating the mesh with the absorbatack without making any more holes.
 
Additional Manufacturer Narrative
Evaluation summary: a review of the device history record (dhr) has been performed.No failure that may relate to the reported conditions have been noted.The visual examination of the pictures shows that: 2 photos have been taken during the surgery.The sample was placed into the patient.The first photo shows that: one violet tack is clearly visible, placed at 3 stiches from the edge of the mesh.A hole was visible at the left of the tack described below.The brightness indicates the presence of the collagen on the mesh.Another purple mark placed on the left of the hole is visible but blurred.The second photo shows: 2 tacks fixed on the patient wall.The mesh is not placed on these but seems to be folded above.A yarn which seems to be of the mesh is visible near the tacker.The reported condition was confirmed.The product ifu (instructions for use) which accompanies each device states in chapter: operating steps that: the edge of the reinforcement should be at least 5 cm over the edges of the defect(s).The technique used to anchor the mesh (suture or staples) is left up to the practitioner.It is suggested to fixate the mesh at a distance of approximately 1cm from the edge of the mesh.Excessive tension is highly suspected.The report has been added to our database which is monitored for similar occurrences.If information is provided in the future, a supplemental report will be issued.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux CT 01600
FR  01600
MDR Report Key7385477
Report Number9615742-2018-00634
Device Sequence Number11048767
Product Code FTL
UDI-Device Identifier10884521190382
UDI-Public10884521190382
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K131969
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberSYM1510F
Device Catalogue NumberSYM1510F
Device Lot NumberPRJ0819X
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/13/2018
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer05/07/2018
Initial Report FDA Received Date03/30/2018
Supplement Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1